1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Worry about hypo at night

Discussion in 'Ask A Question' started by Diabetes1640, Feb 27, 2020.

  1. Diabetes1640

    Diabetes1640 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    MY GP got me come off insulin because my HBA1c had improved a lot since I started on low carb diet. Since than no hypos at night but I worry if I would get one if the reading around 3 am goes to 6 mmol or less and snack. Especially if I go from 8.5 mmol to 6ish in a couple of hours. (I suffer from sleep apnoea and Restless Leg Syndrome, wake up five/six times and measure a couple of times in the night). My GP tells me that if I am not taking insulin there cant be a hypo. Please reassure me.
     
  2. bulkbiker

    bulkbiker Type 2 · Master

    Messages:
    14,948
    Likes Received:
    10,737
    Trophy Points:
    298
    Are you taking any medication?
     
    • Agree Agree x 2
    • Like Like x 1
  3. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,100
    Likes Received:
    1,217
    Trophy Points:
    198
    6 is in the middle of normal. Non diabetics can end up in the mid 3s without damage (other than usually feeling hungry). However, there are some medications (eg gliclazide) which can cause hypos, so we really need to know what you are taking to be able to properly reassure you.

    But in any case, your liver pumps out sugar when your blood sugar goes low, so a night time hypo is very unlikely to kill or hospitalise you if insulin is not involved.
     
    • Agree Agree x 2
  4. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    805
    Likes Received:
    702
    Trophy Points:
    153
    If you aren't on a hypo causing medication then it is highly unlikely you are going to suffer a hypo, even normal peoples levels fluctuate and they can dip below 4 but it isn't dangerous for them, a difference of 2mmol isn't really concerning unless on hypo causing medications like insulin where if below a certain level when testing for bed it would be beneficial to have a small snack
     
    • Like Like x 1
  5. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    7,300
    Likes Received:
    4,547
    Trophy Points:
    198
    If you have sleep apnea, do you have a CPAP machine? I was issued with one some years ago now and it fixed the problem. I can't understand why you are concerned about hypos - you aren't getting low readings for blood glucose, and you'll be pushing your levels high with the snacking.
     
  6. brooker

    brooker · Member

    Messages:
    18
    Likes Received:
    1
    Trophy Points:
    3
    Hi,
    You won't go hypo as long as you eat regularly and enough to see you through until your next meal.
    Well done that your doctor has taken you off injections.
    Stay on a zero based Carb diet - you will see from my other posts, the diet which I have and which sheds weight, without me exercising much at all, but more power to you if you do.
    When you don't eat regularly and are hungry when you are driving or out and about, then you are more likely to go hypo, when your body uses the remaining energy it has, runs out and shuts down.
    Eat regularly and never go hungry for any reason.
    Best Wishes
     
  7. brooker

    brooker · Member

    Messages:
    18
    Likes Received:
    1
    Trophy Points:
    3
    Um, I forgot to mention - drink lots of water.
    The water here tastes foul, so I flavor it with sugar free cordial to taste.
    Best Wishes
     
  8. Tophat1900

    Tophat1900 Type 3c · Well-Known Member

    Messages:
    1,806
    Likes Received:
    1,025
    Trophy Points:
    178
    Provided the OP isn't on any blood glucose lowering medication then the liver will release glucose and stop this from happening. The body will not shut down.
     
    • Agree Agree x 2
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook